I am on 20mg of Abilify, but I really don't think that is the problem. I am sleeping four and five days at a time, then I will be up for a day or two or sometimes three, and then right back to sleeping.
To say this is excessive is putting it mildly I know. However, I keep complaining to my psych about it, who just seems to brush it off. I just had a full blood work up and was told that there was nothing too unusual in my results.
Then what the heck? I don't think that I am sleeping cause I am depressed, I think it is the other way around and I am getting depressed becuase I can't wake up. I feel totally exhausted. I sleep around the clock.
Why does my psych doc brush this off? Isn't something wrong? I know it's not normal. Are there any meds to help with this kind of thing? Like meds for energy or something like that?
Provigil is used sometimes if a person is sedated from medication but that's just if a person sleeps late into the day. This is more of concern. Abilify is usually activating not sedating although it can be sedating. Before my current recovery I was on practically every known antipsychotic and although there were ones that made me sleep late into the day I never slept for a whole day, let alone 4 or 5 days. I would strongly suggest seeing a neurologist and getting a sleep test done. Also if your psychiatrist does not take this seriously I might think of changing to another one. Excessive sleeping can be caused by episodes of depression but regardless when its that long a time it should be taken seriously.
I know a person with bipolar 1 who also can sleep for many days, often 3 days maybe more. This persona also has other health issues physically. I do not know what causes it, though. I know this person has sever episodes of both mania and depression both with major psychotic features.
I agree that your psychologist should not be brushing this off. You need a doctor that will listen and help you, not ignore your concerns.
I would love to try Provigil, but it has been my experience that if you mention a drug by name that you might like to try, Docs are very hesitant to give it to you.
I was once told by a doctor that it worries them when patients start naming drugs they want, I guess they call it drug seeking behavior. So that is why I am very hesitant to ask for anything in particular or by name.
But really, I googled Provigil and I would love to try it. Hmmm I wonder what the chances are....?
After all the complaining I have done about this problem I wonder why my psych doctor has not offered or mentioned any such thing to me?
Working in health care I would say that "drug seeking behavior" would go along with you walking in and asking for specific narcotics. I don't know anything about the Provigil medicine myself, but if it is not a narcotic and you present a well educated reason for asking about this medicine, then I do not see why they would call you a drug seeker. Also, if you are not in there every time asking for specific medicines, refills before you are ready, or medicines that would not help you at all... well, then I don't think it should be a problem.
The key is having a good doctor that you are comfortable with and will listen to you and explain why or why not a medicine may or may not be helpful. Your reaction is key here also, you don't want to act like if you don't have it you will die. There could be many reasons a doctor won't suggest or prescribe many types of medicine such as your current toxicity levels. So, ask your doctor informed questions and a good doctor will give you the answers you deserve.
It is your right as a patient to know why or why not medications are chosen for you.
Well I had my psych appointment today, and when I asked about Provigil, she told me no because she was worried it would cause me to go into mania.
So I guess I just stay down where I'm at. She did decrease my Abilify from 20mg to 15mg. She said she suspects that the sleepiness in a side effect from too much Abilify, even though that is not a common problem, I seem to be the exception to alot of rules when it comes to meds. I just react differently than most people.
Jeez I can't imagine how disorienting it must be for you to wake up and it's four or five days later. I got disoriented pretty bad just from sleeping 25 hours one time. I thought I just slept one hour until I checked the calendar on my computer. 24 hours straight isn't near as disorienting for some reason.
I told you before that abilify is of the kind of an activating drug that's my knowledge about it. However i asked my pdoc - for you - about it he said for some of his patients it makes them tired. I forgot to tell you this until i saw your post. I presume because it's an antipsychotic so it must be like all the other AP's, yet all the sites say activating.
I gather people react differently to meds. So whereas depakote say causes weight gain, for some it does not
This is the first time I've found anyone on the internet with the same problems that I have. I've had this problem for 11 years now. I would sleep for days, weeks and months at a time my kids and husband would have to wake me to eat. Some times I would be fine for about 2 weeks then start the sleeping again or stay up for days sometimes a week at a time. Now I sleep 1 to 3 days a week. The first couple of year my doctor tried me on provigil that didn't work so she tried me on addrell which didn't work at the time, both meds was giving me bad headaches at the time. About 5 years ago I got the doctor to put me back on Addrell and it works better now, but I still have my bad days, but it's better than sleeping all the time. I would love to talk to other that had or has this problem. Because all the doctors I have seen no one knows what it is. Email me at ***@****
Hi, my doc had me on Seroquel 25mg then 50mg and it knocked me right down. I would sleep up to 12+ hours then spend even more time on the couch in and out of sleep while trying to care for my two kids. I went back in for a check-up and told the doc about this and have been switched to Depakote and am on 500mg/day right now and not having any sleep issues (okay, except for my insomnia...). I was told that was a low Seroquel dose and I must have been super sensitive to the med, which I totally agree with. I would have to take it around 7pm and in an hour and a half would be out. I even fell asleep sitting up on the hardwood floor one night and slept like that for 8 hours before I even woke up. It it completely possible for a med to do that to you. I was so scared to take it that on nights when I had to be up early the next AM to get one of my kiddos off to school, I would not take the med and just stay up all night so we wouldn't miss school or be late. Even now, I am afraid to go to sleep because Thursday is a school day for her and she has to be dropped off, if I go to sleep I may not even hear the two alarms for hours at a time and of course we would wake up late. On the other hand, I am tired and feeling crappy and just want to sleep it off.
Def see about switching. Tell your doc you won't take that med anymore (no one is forcing you, right?) and stop taking it if you feel it is really causing issued.
I am having this problem for the last 5 years or so on and off. I am on qutiapine for bi polar. I also have morphine patches to help with the cronic pain of Fibromyalgia. Mornings i take fluoxetine. BUT I am asleep for 3/4 days at a time only waking for the toilet or a sip of water. I have no life and am feling depressed. I am 51 years old and should be enjoying the grandchildren but even on holiday in Spain with the kids i sleep over half of the time we were there. Any suggestions??
Abilify is a bad choice of medicine if you may be battling with weight gain.. I gained 4 lb a week on 20 mg. I have had a lot of my medicine switched and have lost 35 lb in 3 mths but now but now episodes of sleeping for 3 days and nights at a time are becoming quite a problem. When I have a day off I sleep the whole day and night.. Hopefully we can be some support to each other. Thanks
I have severe Fibromyalgia. After 6.5 years of trying various medications I'm on Neurontin and Diclofenac. It helps a little and doesn't have the disorienting affects of the other newer meds that I was on. No one will even consider giving me actual pain meds for my pain. I saw a post that said you are on a morphine patch. How did you find someone who would prescribe it? I'd be happy if they would consider any narcotic, just for the flare ups. I've hit a brick wall there. I'm in NJ. Perhaps it's different in other areas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.